Arkansas, 2012Flood in Arkansas, May 8 to 16, 2012
May 8 to 16, 2012 · NWS LZK · 1 event in 1 county or zone
Heavy rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 5:40 AM CST, 20 minutes earlier.
Area forecast discussion, May 8, 5:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT TUE MAY 8 2012
.AVIATION...
OVERALL VFR CONDITIONS EXPECTED NEXT 24 HOURS. SCATTERED CONVECTION
OVER WESTERN AR DRIFTING EAST AND MAY EFFECT KHOT...KM89 AS WELL AS
PATCHY MVFR CEILINGS. MAY REACH KLIT LATER IN THE MORNING. DUE TO
UNCERTAINTY USED VCSH OR VCTS. IN THE AFTERNOON ISOLATED SHOWERS AND
A FEW THUNDERSTORMS MAY BE POSSIBLE MAINLY OVER SOUTH AR AND EFFECT
KPBF...KM89 AND KLLQ. STILL ONLY USED VCTS DUE TO UNCERTAINTY. THE
WEAK FRONT WILL SLOWLY SAG SOUTH TODAY AND BE AND MAIN FOCUS FOR ANY
CONVECTION. OTHERWISE WINDS WILL BE NW TO NE AT 4 TO 10 KNOTS THIS
MORNING BECOMING 6 TO 12 KNOTS THIS AFTERNOON. ANY CONVECTION SHOULD
GRADUALLY DRIFT SE THIS EVENING AND BE MAINLY OVER SOUTHERN AR. (59)
&&
.PREV DISCUSSION... /ISSUED 347 AM CDT TUE MAY 8 2012/
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
WEAK COLD FRONT CURRENTLY STRETCHING FROM SOUTH OF MEMPHIS...TO
STUTTGART...ARKADELPHIA AND DE QUEEN...BEFORE MOVING SOUTH TO NEAR
DALLAS. THERE IS A THIN LINE OF SHOWERS ASSOCIATED WITH THE
FRONT...JUST SOUTH OF I-40...THAT CONTINUES MOVE SLOWLY MOVE
SOUTHEAST. AREA OF THUNDERSTORMS HAS DEVELOPED JUST NORTH OF THE
FRONT ACROSS THE RED RIVER VALLEY...AND THIS WILL MOVE EAST ALONG
THE BOUNDARY TODAY.
THERE WILL BE A SHARP RAINFALL GRADIENT ACROSS CENTRAL ARKANSAS
TODAY...WITH DRY CONDITIONS ACROSS THE NORTH...WITH SCATTERED
CONVECTION ACROSS THE SOUTH. HAVE KEPT ISOLATED RAIN CHANCES ACROSS
THE LITTLE ROCK AREA...WITH SLIGHTLY HIGHER CHANCES ACROSS THE
SOUTHWEST AND SOUTH.
FRONT WILL BE SLOW TO CLEAR THE STATE...AS UPPER TROUGH OVER THE
GREAT LAKES WILL NOT MOVE EAST OF THE AREA UNTIL WEDNESDAY. RAIN
CHANCES WILL BE CONFINED TO THE SOUTHERN THIRD OF THE STATE
TONIGHT...AND SLOWLY MOVING OUT OF THE AREA WEDNESDAY.
CANADIAN HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT...WITH MUCH
COOLER TEMPERATURES IN THE SHORT TERM COMPARED TO LAST WEEK. HIGHS
WILL BE IN THE 70S TO THE LOWER 80S...WITH OVERNIGHT LOWS MAINLY IN
THE 50S.
UPPER LOW...CURRENTLY NEAR LAS VEGAS...WILL SLOWLY MOVE ACROSS THE
SOUTHERN PLAINS THROUGH THE SHORT TERM...AND BRING AN INCREASE IN
CLOUDS FRIDAY NIGHT...AND WILL AFFECT THE STATE INTO THE LONG TERM.
&&
.LONG TERM...SATURDAY THROUGH MONDAY
THE EXTENDED FORECAST WILL BE A BIT UNSETTLED WITH A SLIGHT CHANCE
OF CONVECTION EACH DAY. SATURDAY WILL SEE A FRONT SLOWLY APPROACH AR
FROM THE NORTHWEST...AND HANG UP FROM NE OK...TO S MO SUNDAY...AND
THEN STALL OVER THE AREA THROUGH MONDAY. THE UPPER PATTERN WILL
DEVELOP AN OVERALL UPPER TROUGH OVER THE SOUTHERN PLAINS AND THIS
WILL SLOW THE BOUNDARY AND ALLOW IT OUT OVER THE SOUTHERN PLAINS.
UNCERTAINTY DOES EXIST WITH THE OVERALL PATTERN ON THE MOVEMENT OF
THE BOUNDARY...SO CONFIDENCE IN THE DETAILS IS LOW. TEMPERATURES
WILL BE MUCH CLOSER TO NORMAL VALUES WITH HIGHS MAINLY IN THE
70S...LOWS IN THE MID 50S TO 60S.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 8, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAY 8 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE COLD FRONT WILL CONTINUE TO SLOWLY SAG SOUTH TODAY AND TONIGHT
AND EVENTUALLY REACH NEAR THE ARKANSAS AND LOUISIANA STATE LINE.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. THE OVERALL THREAT OF
STRONG TO SEVERE STORMS WILL BE LOW...AND ONLY AN ISOLATED SEVERE
STORM WILL BE POSSIBLE. THE MAIN THREATS WILL BE HAIL AND WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DRY CONDITIONS ARE MAINLY EXPECTED FROM WEDNESDAY THROUGH FRIDAY.
THE NEXT CHANCE OF RAIN WILL BE SATURDAY THROUGH MONDAY AS THE
NEXT FRONT APPROACHES THE STATE AND DRIFTS INTO THE AREA. AT THIS
TIME THE THREAT OF ANY SEVERE STORMS WILL BE LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
Flood, Woodruff
- When
- May 8, 6:00 AM CST to May 16, 9:00 AM CST
- Where
- Woodruff County, 0.77 mi W of Riverside to 0.85 mi WSW of Riverside
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.280, -91.244
Heavy Rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson. The river crested at 9.36 feet on the 13th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, May 8, 2012$270,000 · EF0 · 7 events
- Flash Flooding and Heavy Rain in Pennsylvania, May 8, 2012$165,000 · 6 events
- Damaging Wind in Arizona, May 8, 2012$120,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Texas, May 8, 20121 injured · $50,000 · 1 in hail · 8 events
- Flash Flood in Puerto Rico, May 8, 2012$100,000 · 1 event
- Hail in Texas, May 8, 2012$20,000 · 1.75 in hail · 1 event
- Hail in New Mexico, May 8, 20121.75 in hail · 4 events
- Flash Flooding in Alabama, May 8, 20124 events
- Funnel Clouds in Wisconsin, May 8, 20123 events
- Flash Flooding in Ohio, May 8, 2012$5,000 · 2 events
- Damaging Winds in Florida, May 8, 2012$2,000 · 59 kt wind · 2 events
- Damaging Winds in Florida, May 8, 201252 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375291.